Alert archive / Oregon / Gale Warnings in 2016

Gale Warning 19, NWS Medford, OR

March 6, 2016

NWS Medford, OR issued this gale warning at Mar 6, 2016, 2:20 AM PST. It took effect at Mar 6, 2016, 3:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2016, 2:20 AM PST (10:20 UTC)
In effect from
Mar 6, 2016, 3:00 PM PST
Expired
Mar 6, 2016, 9:00 PM PST
In force
6 hr
Issued by
NWS Medford, OR

The text

As transmitted.

733 
WHUS76 KMFR 061020
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
220 AM PST SUN MAR 6 2016

PZZ356-376-062330-
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
/O.NEW.KMFR.GL.W.0019.160306T2300Z-160307T0500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
220 AM PST SUN MAR 6 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST
MONDAY... 
...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9
PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PST
THIS EVENING. 

* WINDS: SOUTHWEST 15 TO 25 KT THIS MORNING BECOMING SOUTH AND
  INCREASING TO 25 TO 35 KT WITH GUSTS TO 45 KT THIS AFTERNOON AND
  EVENING. AN ABRUPT WIND SHIFT TO WEST WILL OCCUR LATE THIS
  EVENING. 

* SEAS: 14 TO 17 FEET THIS MORNING INCREASING TO 17 TO 20 FEET
  THIS AFTERNOON AND EVENING. SEAS WILL BE DOMINATED BY A FRESH
  SOUTHWEST SWELL BUT WILL COMBINE WITH A HIGH WEST SWELL AND
  STEEP WIND WAVES. SEAS WILL REMAIN HAZARDOUS INTO EARLY NEXT
  WEEK.

* AREAS AFFECTED: ALL WATERS WILL HAVE HAZARDOUS SEAS. GALE FORCE
  WINDS WILL OCCUR THIS AFTERNOON AND EVENING MAINLY BEYOND 3 NM
  FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-370-062330-
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
220 AM PST SUN MAR 6 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST
MONDAY...

* WINDS: SOUTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT. 

* SEAS: 14 TO 17 FEET THIS MORNING INCREASING TO 17 TO 20 FEET
  THIS AFTERNOON AND EVENING. SEAS WILL BE DOMINATED BY A FRESH
  SOUTHWEST SWELL BUT WILL COMBINE WITH A HIGH WEST SWELL AND
  STEEP WIND WAVES. SEAS WILL REMAIN HAZARDOUS INTO EARLY NEXT
  WEEK.

* AREAS AFFECTED: ALL WATERS WILL HAVE HAZARDOUS SEAS. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

MAS

HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
616 
WHUS76 KMFR 062145
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
145 PM PST SUN MAR 6 2016

PZZ356-376-071000-
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
/O.CON.KMFR.GL.W.0019.160306T2300Z-160307T0500Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
145 PM PST SUN MAR 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST
MONDAY... 

* WINDS: SOUTH GALES 35 KT WITH GUSTS TO 45 KT. AN ABRUPT WIND
  SHIFT TO WEST WILL OCCUR LATE THIS EVENING.

* SEAS: RISING TO 17 TO 20 FEET BY THIS EVENING. SEAS WILL BE
  DOMINATED BY A FRESH SOUTHWEST SWELL BUT WILL COMBINE WITH A
  HIGH WEST SWELL AND STEEP WIND WAVES. SEAS WILL REMAIN HAZARDOUS
  INTO EARLY NEXT WEEK.

* AREAS AFFECTED: ALL WATERS WILL HAVE HAZARDOUS SEAS. GALE FORCE
  WINDS WILL OCCUR MAINLY BEYOND 3 NM FROM SHORE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

PZZ350-370-071000-
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
145 PM PST SUN MAR 6 2016

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 2 AM PST
MONDAY...

* SEAS: RISING TO 17 TO 20 FEET BY THIS EVENING. SEAS WILL BE
  DOMINATED BY A FRESH SOUTHWEST SWELL BUT WILL COMBINE WITH A
  HIGH WEST SWELL AND STEEP WIND WAVES. SEAS WILL REMAIN HAZARDOUS
  INTO EARLY NEXT WEEK.

* AREAS AFFECTED: ALL WATERS WILL HAVE HAZARDOUS SEAS.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
380 
WHUS76 KMFR 070240
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
640 PM PST SUN MAR 6 2016


PZZ350-370-071000-
/O.EXA.KMFR.GL.W.0019.000000T0000Z-160307T0500Z/
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
640 PM PST SUN MAR 6 2016

...GALE WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

* WINDS: SOUTH INCREASING QUICKLY TO GALE 35 TO 40 KNOTS THIS
  EVENING. WINDS ARE EXPECTED TO SHIFT TO WEST AND DECREASE TO 20
  TO 30 KNOTS AFTER 9 PM TONIGHT.

* SEAS: RISING TO 19 TO 22 FEET. SEAS WILL BE DOMINATED BY A
  FRESH SOUTHWEST SWELL BUT WILL COMBINE WITH A HIGH WEST SWELL
  AND STEEP WIND WAVES. SEAS WILL REMAIN HAZARDOUS INTO EARLY NEXT
  WEEK.

* AREAS AFFECTED: ALL WATERS WILL HAVE HAZARDOUS SEAS. GALE FORCE
  WINDS WILL BE FELT BEYOND 3 NM OF SHORE EXCEPT NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-071000-
/O.CON.KMFR.GL.W.0019.000000T0000Z-160307T0500Z/
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
640 PM PST SUN MAR 6 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 2 AM PST MONDAY...

* WINDS: SOUTH GALES 35 KT WITH GUSTS TO 45 KT. AN ABRUPT WIND 
  SHIFT TO WEST WILL OCCUR LATE THIS EVENING. 

* SEAS: AROUND TO 20 TO 22 FEET. SEAS WILL BE DOMINATED BY A
  FRESH SOUTHWEST SWELL BUT WILL COMBINE WITH A HIGH WEST SWELL
  AND STEEP WIND WAVES. SEAS WILL REMAIN HAZARDOUS INTO EARLY NEXT
  WEEK.

* AREAS AFFECTED: ALL WATERS WILL HAVE HAZARDOUS SEAS. GALE FORCE
  WINDS WILL OCCUR MAINLY BEYOND 3 NM FROM SHORE BUT WILL BE NEAR
  SHORE AROUND CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
338 
WHUS76 KMFR 070515
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
915 PM PST SUN MAR 6 2016

PZZ350-356-370-376-071000-
/O.EXP.KMFR.GL.W.0019.000000T0000Z-160307T0500Z/
/O.CON.KMFR.SE.W.0026.000000T0000Z-160307T1000Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
915 PM PST SUN MAR 6 2016

...GALE WARNING HAS EXPIRED...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT THROUGH 2 AM PST
MONDAY...

* SEAS: 15 TO 18 FEET AT 15 SECONDS OVERNIGHT THEN SLOWLY
  SUBSIDING INTO TUESDAY. SEAS WILL REMAIN DOMINATED BY A FRESH
  SOUTHWEST SWELL BUT ARE COMBINED WITH A HIGH WEST SWELL AND
  MODERATE WIND WAVES. SEAS WILL LIKELY REMAIN HIGH TO VERY HIGH
  DURING THIS WEEK.

* AREAS AFFECTED: SEAS WILL BE HAZARDOUS ACROSS THE WATERS. 

* VIEW THE HAZARD AREA IN DETAIL AT
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Mar 5, 10:18 PM PST, 4 hours 2 minutes earlier.

Area forecast discussion, Mar 5, 10:18 PM PST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1018 PM PST SAT MAR 5 2016

.DISCUSSION...A STRONG FRONT HAS REACHED THE CASCADES AND WILL
CONTINUE ACROSS THE EAST SIDE OVERNIGHT. RAIN HAS TAPERED TO LIGHT
TO LOCALLY MODERATE SHOWERS WEST OF INTERSTATE 5. THE FORECAST
WAS UPDATED EARLIER THIS EVENING TO TRANSITION TO A HAZARDOUS SEAS
WARNING OVER THE COASTAL WATERS AND ACCOUNT FOR THE RECENT DECREASE
IN POST-FRONTAL WINDS. SNOW LEVELS ARE AROUND 5000 TO 5500 FEET
AND WILL FALL TO 3500 TO 4000 FEET AS PRECIPITATION NOTICEABLY
DIMINISHES EARLY SUNDAY MORNING. ISOLATED TO SCATTERED LIGHT
SHOWERS AND SNOW SHOWERS ARE EXPECTED ON SUNDAY. THE NEXT FRONT
WILL NOT BE AS STRONG AND IS ON TRACK TO REACH THE COAST LATE
SUNDAY AFTERNOON THEN MOVE ACROSS OUR AREA SUNDAY NIGHT WITH SNOW
LEVELS AROUND 4500 FEET FALLING TO 3500 FEET. A WINTER WEATHER
ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS AND PASSES OF THE
CASCADES AND THE EAST SIDE THROUGH SUNDAY NIGHT WITH THE MAJORITY
OF ACCUMULATION EXPECTED DURING SUNDAY NIGHT. A WEAK SHORTWAVE
EMBEDDED IN AN ARRIVING UPPER LEVEL TROUGH WILL PRODUCE A FEW
WESTERN OREGON SHOWERS AND SNOW SHOWERS ON MONDAY WITH AROUND AN
INCH OF ACCUMULATION POSSIBLE ABOVE THE SNOW LEVEL...FORECAST AT
AROUND 3500 FEET. A RETURN TO WINDIER AND WETTER CONDITIONS REMAINS
FORECAST FOR TUESDAY NIGHT INTO THURSDAY.

&&

.AVIATION...FOR THE 06/00Z TAF CYCLE...WIND SPEED SHEAR WILL LINGER FOR
THE REMAINDER OF THE EVENING NEAR NORTH BEND WHILE STRONG WINDS ARE
EXPECTED TO PERSIST EAST OF THE CASCADES INTO THE LATE NIGHT...INCLUDING
AT KLAMATH FALLS WITH GUSTS UP TO 45 KTS POSSIBLE. WINDS WILL GRADUALLY
DECREASE FOR INLAND TERMINALS LATE TONIGHT, BUT IT WILL REMAIN WINDY AT
THE COAST. CEILINGS ARE EXPECTED TO BE MAINLY VFR WITH LOCAL COVERAGE OF
MVFR AND MOUNTAIN OBSCURATION BUT MODERATE TO LOCALLY HEAVY SHOWERS
WILL BRINGS CIGS/VIS DOWN TO MVFR ESPECIALLY THROUGH 08Z OVER AND NEAR
THE CASCADES. /FB

&&

.MARINE...UPDATED 900 PM PST SAT 05 MAR 2016...WINDS BEHIND A
COLD FRONT HAVE DECREASED BELOW GALE FORCE. BUT ANOTHER COLD
FRONT WILL FOLLOW WITH A BRIEF PERIOD OF GALES POSSIBLE SUNDAY
AFTERNOON AND EVENING. SEAS WILL REMAIN HAZARDOUS THROUGH SUNDAY
NIGHT AS MODERATE TO HIGH WIND WAVES COMBINE WITH BOTH A HIGH WEST
SWELL AND A HIGH FRESH SOUTHWEST SWELL. MARINERS ARE URGED TO EXERCISE
EXTREME CAUTION OR REMAIN IN PORT DURING THIS PERIOD OF STORMY
WEATHER. AFTER A BRIEF BREAK WITH A GRADUAL LOWERING OF WINDS AND
SEAS MONDAY, ANOTHER SERIES OF FRONTS WILL LIKELY BRING BOUTS OF
STRONG WINDS AND DANGEROUS SEAS AGAIN TUESDAY THROUGH THE END OF
NEXT WEEK. STAY TUNED FOR FURTHER UPDATES ON THIS COMPLEX WEATHER
PATTERN. /FB

&&

.PREV DISCUSSION... /ISSUED 355 PM PST SAT MAR 5 2016/

DISCUSSION...05/12Z NAM/GFS/EC IN.

THE NORTHERN HEMISPHERIC 500 MB CHART SHOWS A WAVE NUMBER OF FIVE
AROUND THE GLOBE WITH SIGNIFICANT LONGITUDINAL FLOW...INDICATIVE
OF AN ACTIVE PROGRESSIVE PATTERN...WHICH IS CERTAINLY THE CASE
AROUND HERE.

A PLETHORA OF WARNINGS AND ADVISORIES ARE IN EFFECT AT THIS
TIME...COVERING THREE PARAMETERS...WIND...SURF...AND POSSIBLE
FLOODING. SEE THE HEADLINE SUMMARY BELOW AND THE LATEST
PDXNPWMFR...PDXCFWMFR...AND PDXFFAMFR PRODUCTS FOR DETAILS.
SOON ANOTHER ADVISORY WILL GO INTO EFFECT FOR SNOW...DETAILS WILL
BE IN PDXWSWMFR.

CURRENTLY THE PACIFIC NORTHWEST IS UNDER MODERATE TO STRONG
SOUTHWESTERLY FLOW ALOFT BETWEEN AN OFFSHORE LONG WAVE TROUGH AND
A LONG WAVE RIDGE OVER THE INTERMOUNTAIN STATES. THE STORM DOOR IS
OPEN AND THE PACIFIC NORTHWEST IS VULNERABLE TO SHORT WAVE
EJECTED BY THE OFFSHORE TROUGH...AND THE TROUGH ITSELF WHEN IT
MOVES ONSHORE.

WEAK SHORT WAVES ARE MOVING THROUGH NOW AND A FRONTAL BOUNDARY IS
LIFTING SLOWLY NORTH AS A WARM FRONT. AT THIS TIME MOSTLY LIGHT
PRECIPITATION IS FALLING OVER THE AREA WITH MODERATE WINDS OVER
THE FAVORED RIDGE LOCATIONS.

A MUCH STRONGER SHORT WAVE WILL MOVE ONSHORE LATER THIS AFTERNOON
AND EVENING. THIS WILL SUPPORT THE FORMATION OF A STRONG SURFACE
LOW ALONG THE FRONT OFFSHORE. THIS LOW WILL BRING STRONG WINDS AND
HEAVIER PRECIPITATION TO THE AREA THIS EVENING AS IT MOVES
NORTHEAST AND DEEPENS TO AROUND 975 MB OFF THE WASHINGTON COAST.
SNOW LEVELS WILL REMAIN QUITE HIGH DURING THIS EVENT...AROUND 7000
FEET.

THE EJECTED SHORT WAVES WILL CONTINUE TO MOVE THROUGH THE AREA
INTO SUNDAY NIGHT UNTIL THE LONG WAVE TROUGH MOVES ONSHORE MONDAY
MORNING. EXPECT CONTINUED SHOWER ACTIVITY...WHICH WILL BE
ENHANCED LATE SUNDAY AFTERNOON AND EVENING AS A STRONGER SHORT
WAVE MOVES THROUGH ALOFT. WINDS WILL BE WEAKER THOUGH. BY THIS
TIME SNOW WILL BE A FACTOR AS SNOW LEVELS WILL PLUNGE TO 3000 TO
5000 FEET LATE SATURDAY NIGHT AND SUNDAY MORNING. IT NOW LOOKS
LIKE THERE WILL BE SIGNIFICANT SNOW ABOVE 4000 FEET LATE SATURDAY
NIGHT THROUGH LATE SUNDAY NIGHT...AND A WINTER WEATHER ADVISORY
WILL BE ISSUED FOR UP TO 10 INCHES OF SNOW IN THE MOUNTAINS DURING
THIS INTERVAL.

A LONG WAVE RIDGE WILL BUILD INTO THE WEST COAST MONDAY
AFTERNOON...BRINGING A SHORT BREAK IN THE ACTION. THERE WILL STILL
BE SOME SHOWERS AROUND MONDAY AFTERNOON...BUT MONDAY NIGHT AND
TUESDAY MORNING LOOKS DRY. THE RIDGE AXIS WILL BREAK TO THE EAST
OF THE AREA TUESDAY AFTERNOON AND THE STORM DOOR WILL OPEN ONCE
AGAIN. THE NEXT FRONT WILL PROCEED APACE...MOVING ONSHORE TUESDAY
AFTERNOON. LIKE TODAY'S SYSTEM...THIS FRONT WILL BECOME PARALLEL
TO THE UPPER LEVEL FLOW AND STALL OVER THE AREA WHILE LOWS DEVELOP
AN MOVE NORTHEAST ALONG THE FRONTAL BOUNDARY. SUSTAINED MODERATE
PRECIPITATION WILL BE THE PRIMARY CONCERN DURING THIS INTERVAL AND
FLOODING IS POSSIBLE DURING THE MIDDLE OF NEXT WEEK.

EXTENDED DISCUSSION...WEDNESDAY THROUGH SATURDAY. THE PATTERN IN
THE EXTENDED PERIOD HAS NOT CHANGED. IT WILL REMAIN FAIRLY ACTIVE
WITH A SERIES OF STORMS MOVING THROUGH THE FORECAST AREA. AS
ALWAYS, THE TIMING OF EACH ONE COULD VARY FROM ONE DAY TO THE
NEXT, SO STAY TUNED FOR THE LATEST UPDATES. CONFIDENCE IS HIGH
WE'LL HAVE ABOVE NORMAL PRECIPITATION. RIGHT NOW THE STRONGEST OF
THESE STORMS IN TERMS OF PRECIPITATION WILL BE WEDNESDAY THROUGH
THURSDAY AFTERNOON. THE MODELS SUGGEST THE UPPER FLOW WILL BE
NEARLY PARALLEL TO THE SURFACE FRONT AND BE ATMOSPHERIC RIVER
EVENT. IN ADDITION THE SOUTHWEST UPPER FLOW WILL ALSO ENHANCE
PRECIPITATION RATES ALONG THE COAST AND COASTAL MOUNTAINS. IN A
NUT SHELL THIS MEANS WE COULD HAVE A 18-24 HOUR PERIOD OF MODERATE
TO HEAVY PRECIPITATION WHICH COULD RESULT IN URBAN AND SMALL
STREAM FLOODING. ALSO THERE'S A CHANCE SOME OF THE MAINSTEM
RIVERS, LIKE THE COQUILLE AT COQUILLE AND SOUTH FORK COQUILLE AT
MYRTLE POINT COULD REACH FLOOD STAGE THURSDAY AFTERNOON OR
EVENING. KEEP IN MIND WERE STILL SEVERAL DAYS OUT AND THE DETAILS
COULD CHANGE, BUT IT'S SOMETHING WE'LL NEED TO KEEP A CLOSE EYE
ON. THE FRONT WILL FINALLY SHIFT SOUTH THURSDAY NIGHT AND STEADY
PRECIPITATION WILL BECOME BROKEN UP. THE MODELS SHOW DIFFERENT
SOLUTIONS WITH THE TIMING OF SYSTEMS FRIDAY INTO THE FOLLOWING
WEEKEND, BUT STILL POINT TO A CONTINUED ACTIVE PATTERN.
-PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 AM PST SUNDAY FOR ORZ029>031.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY
     ABOVE 4000 FEET FOR FOR ORZ029>031.
     HAZARDOUS SEAS WARNING UNTIL 2 AM PST MONDAY FOR ORZ021-022.
     FLOOD WATCH UNTIL 4 AM PST SUNDAY FOR ORZ021-022-024.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY
     ABOVE 4000 FEET FOR FOR ORZ025-027-028.

CA...HIGH WIND WARNING UNTIL 1 AM PST SUNDAY FOR CAZ084-085.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY
     ABOVE 4000 FEET FOR FOR CAZ084-085.
     FLOOD WATCH UNTIL 4 AM PST SUNDAY FOR CAZ080.
     WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO 4 AM PST MONDAY
     ABOVE 4000 FEET FOR FOR CAZ080-082-083.
     FLOOD WATCH UNTIL 4 AM PST SUNDAY FOR CAZ082-083-085.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING UNTIL 2 AM PST
     MONDAY FOR PZZ350-356-370-376.

DW/JRS/FJB

In the hours before

Local storm report, Mar 5, 8:34 PM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST SAT MAR 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       7 ESE COOS BAY          43.35N 124.09W
03/05/2016  M1.17 INCH       COOS               OR   TRAINED SPOTTER

            OBSERVER LOCATION 12 MI SE OF COOS BAY.

&&

DW
Local storm report, Mar 5, 9:47 PM PST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
947 PM PST SAT MAR 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG 3 N TAKILMA             42.09N 123.61W
03/05/2016                   JOSEPHINE          OR   FIRE DEPT/RESCUE

            BETWEEN 5- 520 PM WIND GUSTS KNOCKED DOWN
            SEVERAL TREES AND POWER LINES NEAR DICK
            GEORGE RD AND TAKILMA RD.

&&

SBN
Local storm report, Mar 5, 10:49 PM PST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1049 PM PST SAT MAR 5 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     HEAVY RAIN       2 SSW OBRIEN            42.05N 123.71W
03/05/2016  E4.00 INCH       JOSEPHINE          OR   TRAINED SPOTTER

            SINCE MIDNIGHT OBSERVER LOCATION 1 MI S OF
            OBRIEN.

&&

SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 8:18 PM PSTSmall Craft AdvisoryMFR62 min
Mar 5, 8:18 PM PSTHazardous Seas WarningMFR30 hr
Mar 6, 2:33 AM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas27 hr

Nearby

Gale Warnings in Oregon, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.